MAUDE Adverse Event Report: LIVANOVA USA INC STANDARD AND SMALL RIGID TIP SUCTION WANDS; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS

LIVANOVA USA INC STANDARD AND SMALL RIGID TIP SUCTION WANDS; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Model Number SU-XXXXX
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved device has been requested for return to livanova inc for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Livanova has received a report that, the tip of the atra¿ sump sucker detached and fell into the patient's pericardium.The tip was recovered without any patient consequence.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Seventeen (17) units of su-29602 suction cannula (the complained (1) used unit and 16 unused units belonging to the same lot still in original packaging) were returned to livanova for investigation.Visual inspection of the complained (1) cannula found that the tip was disconnected from the body of the cannula.Inspection identified that only in a portion of the bond between the tip and the inside of the tubing of the cannula was formed.No adhesive was found on the outside wall of the tube at the interface between the tip and the tube.Visual inspection of the 16 unused cannula units found the tip and the body of the units to be correctly glued.Adhesive on the wall of the tube where it interfaces with the tip could be found in all units.Pull test on the distal tip of the 16 unused units confirmed all the 16 units were complainant to product specifications.The review of the dhr did not identify any possibly related to the reported issue.No other complaint has been recorded for the claimed lot.Inspection of the complained unit confirmed the reported disconnection.Livanova investigation determined this was caused by an incorrect application of adhesive, due to operator error during manual assembly.The frequency of this type of event is low.To prevent further re-occurrence of the event, the operators involved in the assembly of this product will be re-trained on the process.Livanova will keep monitoring the market.

Brand Name
STANDARD AND SMALL RIGID TIP SUCTION WANDS
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key9408780
Report Number1718850-2019-00023
Device Sequence Number4114547
Product Code DTS
UDI-Device Identifier00803622105913
UDI-Public(01)00803622105913(240)SU-29602(17)220731(10)1919000137
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSU-XXXXX
Device Catalogue NumberSU-29602
Device Lot Number1919000137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1